MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR SM; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR SM; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Erosion (1750); Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had initial left total shoulder arthroplasty approximately two (2) years ago.Then, about five (5) months later the patient reported pain.Computerized tomography (ct) and radiographs revealed acromial stress fracture healing, superior tilt, scapular notching, loosening of the baseplate, and failure of the reverse baseplate.Two months later, an aspiration was conducted and ruled out infection.A 2-stage revision was planned to place spacers to obtain proper imaging for implants of worn glenoid.Subsequently the first stage revision was delayed due to patient.Consequently, four (4) months later the 1st stage revision was conducted, and the surgeon noted the stem was well fixed and the surgeon opted to keep the stem implanted.Therefore, the surgeon switched the revision to a hemiarthroplasty without spacers.The glenoid was loose and exchanged.Then, about five (5) months later the 2nd stage revision of hemiarthroplasty to a reverse total shoulder arthroplasty was completed.No operative records provided.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 113629, comp primary stem 9mm mini, lot # 64559055.Catalog #: 110031399, mini tray std cocr +0 offset, lot # 64855962.Catalog #: 110031424, cr vivacit-e 36mm brng std, lot # 64833586.Catalog #: 115310, comp rvrs shldr glnsp std 36mm, lot # 396310.Catalog #: 180551, comp lk scr 3.5hex 4.75x20 st, lot # 230770.Catalog #: 115395, comp rvs cntrl 6.5x25mm st/rst, lot # 072000.Catalog #: 180550, comp lk scr 3.5hex 4.75x15 st, lot # 635280.Catalog #: 180551, comp lk scr 3.5hex 4.75x20 st, lot # 348370.Catalog #: 180550, comp lk scr 3.5hex 4.75x15 st, lot # 380320.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00204, 0001822565-2023-00247, 0001825034-2023-00147, 0001825034-2023-00148, 0001825034-2023-00149, 0001825034-2023-00150, 0001825034-2023-00151, and 0001825034-2023-00189.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, g3, h1, h2, h3, h6, h10 reported event was confirmed as ct scans showed acromial stress fracture healing and x-rays noted superior tilt, scapular notching, loosening of the baseplate, and failure of the reverse baseplate.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP AUG MINI BSPLT W TPR SM
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16370955
Report Number0001825034-2023-00190
Device Sequence Number12451846
Product Code KWS
UDI-Device Identifier00880304993235
UDI-Public(01)00880304993235(17)281230(10)64274365
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2023
Device Model NumberN/A
Device Catalogue Number110032410
Device Lot Number64274365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale